Alert archive / Kentucky / Tornado Warnings in 1999

Tornado Warning 7, NWS Louisville, KY

August 19, 1999Lincoln County, Kentucky

NWS Louisville, KY issued this tornado warning at Aug 19, 1999, 4:01 PM EDT for Lincoln County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 1999, 4:01 PM EDT (20:01 UTC)
Expired
Aug 19, 1999, 4:30 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Lincoln County, KY

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:30 PM EDTThunderstorm WindStanford, KYTrees down. One home was damaged.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSDF 192004 RRA
TORSDF
KYC137-192030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT THU AUG 19 1999

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* A TORNADO WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 430 PM EDT

* AT 4:00 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF DANVILLE OR 30 MILES NORTH OF
  SOMERSET... MOVING EAST SOUTHEAST AT 30 MPH.

* THE POSSIBLE TORNADO WILL BE NEAR...
  STANFORD AT 4:15 PM EDT
  CRAB ORCHARD AT 4:25 PM EDT

GO INSIDE A STURDY BUILDING AND STAY
AWAY FROM WINDOWS!

.END/JA/RC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:10 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 19, 3:10 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT THU AUG 19 1999

WI LATEST RUN AND MRN NGM INDCTNG DECENT PVA ACRS REGION THIS
EVE...DO EXPECT ANOTHER INCRS IN TSTMS ESPCLY SCNTL AND ECNTL KY AND
WI UP POPS TO 40 TO 60 PCT RANGE FOR TNGHT. SAT PICS STILL SHOW
WELL DEFINED OUTFLO BNDRY ACRS SAME AREA AT THE CURRENT TIME.

AFTER EARLY TNGHT...LUKS TO BE DRY FOR REMAINDER OF FCST PD...BUT
WI MORE SEASONAL TEMPS UNTIL END OF 5 DAY FCST PD.

ONLY SML ADJSTMTS TO FWC TEMP PCKG.

.SDF...NONE.

In the hours before

Local storm report, Aug 19, 11:48 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT THU AUG 19 1999

TIME(EDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    SALEM                     IN    .75 INCH HAIL
08/19/99   WASHINGTON                      DIME TO QUARTER SIZE
                                           HAIL JUST SOUTH OF SALEM.
Local storm report, Aug 19, 11:48 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT THU AUG 19 1999

TIME(EDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    SALEM                     IN    .75 INCH HAIL
08/19/99   WASHINGTON                      DIME TO QUARTER SIZE
                                           HAIL JUST SOUTH OF SALEM.
Local storm report, Aug 19, 12:14 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU AUG 19 1999

TIME(EDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM    PLEASURE RIDGE PARK       KY    WIND DAMAGE
08/19/99   JEFFERSON                       TREES AND POWER LINES
                                           DOWN.

1157 AM    LOUISVILLE ARPT           KY    56 MPH TSTM GUST
08/19/99   JEFFERSON                       MEASURED WIND GUST AT
                                           LOUISVILLE
                                           INTERNATIONAL AIRPORT.
Local storm report, Aug 19, 12:14 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU AUG 19 1999

TIME(EDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM    PLEASURE RIDGE PARK       KY    WIND DAMAGE
08/19/99   JEFFERSON                       TREES AND POWER LINES
                                           DOWN.

1157 AM    LOUISVILLE ARPT           KY    56 MPH TSTM GUST
08/19/99   JEFFERSON                       MEASURED WIND GUST AT
                                           LOUISVILLE
                                           INTERNATIONAL AIRPORT.
Local storm report, Aug 19, 3:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT THU AUG 19 1999

TIME(EDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    MIDDLETOWN                KY    WIND DAMAGE
08/19/99   JEFFERSON                       CRACKED WINDOWS AT
                                           EASTERN HIGH SCHOOL.
                                           REPORT FROM NWS EMPLOYEE.
Local storm report, Aug 19, 3:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT THU AUG 19 1999

TIME(EDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    MIDDLETOWN                KY    WIND DAMAGE
08/19/99   JEFFERSON                       CRACKED WINDOWS AT
                                           EASTERN HIGH SCHOOL.
                                           REPORT FROM NWS EMPLOYEE.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:43 AM EDTSevere Thunderstorm WarningLMKJefferson32 min
Aug 19, 11:52 AM EDTSevere Thunderstorm WarningLMKJefferson33 min
Aug 19, 12:33 PM EDTSevere Thunderstorm WarningLMKJefferson17 min
Aug 19, 3:09 PM EDTSevere Thunderstorm WarningLMKMarion, Washington36 min
Aug 19, 3:39 PM EDTSevere Thunderstorm WarningLMKBoyle31 min
Aug 19, 4:28 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln32 min
Aug 19, 5:34 PM EDTSevere Thunderstorm WarningLMKTaylor31 min
Aug 19, 5:36 PM EDTSevere Thunderstorm WarningLMKFayette34 min
Aug 19, 5:44 PM EDTSevere Thunderstorm WarningLMKMarion16 min
Aug 19, 6:18 PM EDTSevere Thunderstorm WarningLMKTaylor17 min
Aug 19, 6:47 PM EDTSevere Thunderstorm WarningLMKCasey33 min

Nearby

Tornado Warnings in Kentucky, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.